Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 182, NWS San Angelo, TX

June 21, 2004Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2004, 2:20 AM CDT for Crockett County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2004, 2:20 AM CDT (07:20 UTC)
Expired
Jun 21, 2004, 3:15 AM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 118 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS54 KSJT 210720
SVRSJT
TXC105-210815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 315 AM CDT

* AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL CROCKETT
  COUNTY...OR ABOUT 25 MILES SOUTHEAST OF RANKIN...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN CROCKETT COUNTY.

LAT...LON 3094 10183 3082 10168 3107 10141 3107 10175

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 8:31 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 20, 8:31 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
831 PM CDT SUN JUN 20 2004

.UPDATE...
STORMS STILL ONGOING TO JUST TO THE WEST AND NORTHWEST OF THE
FORECAST AREA...EVEN WITH THE LOSS OF HEATING.  STILL CAN NOT RULE
OUT A FEW STORMS IN OUR AREA...SO NOT PLANING ANY UPDATES TO THE
FORECAST AT THIS TIME.  WILL LEAVE PRECIP CHANCES GOING FOR NOW.
REST OF FORECAST ON TRACK AS WELL.

&&

.PREV DISCUSSION...
FAIRLY QUIET AFTERNOON ONGOING ACROSS WEST CENTRAL TEXAS. MCV ACROSS
THE TRANS PECOS SHIFTING TO THE NORTH SHOULD AID CONVECTIVE
DEVELOPMENT OUT THERE. MEANWHILE...MCS THAT ROLLED ACROSS OKLAHOMA
THIS MORNING HAS PUSHED A SIGNIFICANT OUTFLOW BOUNDARY TO THE
SOUTH. THIS BOUNDARY WAS ENTERING THE THE NORTHERN BIG COUNTRY AT
19Z...AND SHOULD CONTINUE SOUTH INTO THE EVENING HOURS. STILL
FIGHTING THOUGH SOME CIN THIS AFTERNOON AND CAPES ARE NOT GREAT...
BUT WITH A BOUNDARY MOVING THROUGH...CERTAINLY WORTH A SLIGHT
CHANCE POP.

FORECAST BECOMES VERY PROBLEMATIC FOR BOTH TEMPS AND POPS
STARTING MONDAY NIGHT. MODELS CONTINUE TO BLOW UP SEVERAL
CONVECTIVE COMPLEXES ACROSS TEXAS AND OKLAHOMA THROUGH THE WEEK...
MANY OF WHICH MODEL IMAGINATION BUT SOME WILL LIKELY EXIST...
ALTHOUGH NOT PROBABLY IN THE LOCATION THE MODEL FORECASTS. IN A
WEAKLY CAPPED AIR MASS LIKE WE WILL HAVE...WHAT EVOLVES TOMORROW
DEPENDS ON WHERE THE BOUNDARIES FROM THE CONVECTION THAT HAS YET
TO FORM TODAY EVENTUALLY END UP AND AT WHAT TIME OF DAY...AND SO ON
THROUGH THE WEEK. ALL THIS TO SAY...THINK IT WILL EVENTUALLY RAIN...
BUT CONFIDENCE IN THE WHERES AND WHEN EXTREMELY LOW. AT THIS POINT...
WILL RUN CHANCE POPS THROUGH MUCH OF THE WEEK. BEST POPS ON TUESDAY
AND TUESDAY NIGHT...AS SHOULD HAVE A WEAK COLD FRONT...REINFORCED
OUTFLOW BOUNDARY...MOVING THROUGH THE AREA. LOTS OF CLOUDS FOR THE
WEEK SHOULD HELP KEEP TEMPS AT BELOW NORMAL VALUES. DID LOWER HIGHS
ON TUESDAY A FEW DEGREES BEHIND THE FRONT/OUTFLOW...ALTHOUGH STILL
WELL ABOVE GUIDANCE VALUES.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08
Hazardous weather outlook, Jun 20, 1:05 PM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
105 PM CDT SUN JUN 20 2004

TXZ049-054-098-099-113-114-127-128-211758-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
105 PM CDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BIG COUNTRY IN WEST CENTRAL
TEXAS.

.DAY ONE...

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...A FEW OF THESE THUNDERSTORMS MAY APPROACH SEVERE LIMITS
WITH HAIL AND GUSTY WINDS. OTHERWISE HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE UPCOMING WORK WEEK AS
A FRONT IS EXPECTED TO WAIVER BACK AND FORTH ACROSS THE SOUTHERN
PLAINS. AT THIS TIME THERE IS A SLIGHT RISK OF ORGANIZED SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND EVENING OVER THE BIG COUNTRY.
OTHERWISE...WE WILL HAVE TO WAIT TO SEE IF THERE WILL BE ANY OTHER
DAYS WITH ORGANIZED SEVERE WEATHER BECAUSE IN THIS TYPE OF WEATHER
PATTERN EACH DAYS WEATHER IS DEPENDENT ON WHAT ACTUALLY OCCURS THE
PREVIOUS DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATIONS MAY BE NEEDED MONDAY AFTERNOON AND EVENING. STAY
TUNED FOR FURTHER DETAILS.

TXZ064>066-071>073-076>078-139-140-154-155-168>170-211758-
BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX-
MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
STERLING TX-SUTTON TX-TOM GREEN TX-
105 PM CDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS SOUTH OF THE
BIG COUNTRY.

.DAY ONE...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THE
STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS...OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL
TEXAS THIS UP COMING WEEK. THERE MAY BE AN OCCASION OR TWO WHERE THE
THUNDERSTORMS MAY BECOME SEVERE. HOWEVER IT IS TOO EARLY TO TELL
EXACTLY WHERE OR WHEN...SO NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

27/BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:25 AM CDTFlash Flood WarningSJTCrockett3 hr
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningSJTTaylor59 min
Jun 21, 4:14 PM CDTSevere Thunderstorm WarningSJTColeman61 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSJTShackelford59 min
Jun 21, 5:44 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman61 min
Jun 21, 6:08 PM CDTFlash Flood WarningSJTColeman112 min
Jun 21, 6:34 PM CDTSevere Thunderstorm WarningSJTConcho56 min
Jun 21, 6:56 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.